Glasnik Matematicki, Vol. 46, No.1 (2011), 121-148.

RANK ONE REDUCIBILITY FOR UNITARY GROUPS

Marcela Hanzer

Department of Mathematics, University of Zagreb, 10000 Zagreb, Croatia
e-mail: hanmar@math.hr


Abstract.   Let (G,G') denote a dual reductive pair consisting of two unitary groups over a nonarchimedean local field of characteristic zero. We relate the reducibility of the parabolically induced representations of these two groups if the inducing data is cuspidal and related to each other by theta correspondence. We calculate theta lifts of the irreducible subquotients of these parabolically induced representations. To obtain these results, we explicitly calculate filtration of Jacquet modules of the appropriate Weil representation (as Kudla did for the orthogonal-symplectic dual pairs), but keeping in mind the explicit splittings of covers of these two unitary groups, also obtained by Kudla.

2000 Mathematics Subject Classification.   22E35, 22E50, 11F70.

Key words and phrases.   Unitary groups over non-archimedean fields, reducibility of parabolic induction, theta correspondence.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.46.1.12


References:

  1. A.-M. Aubert, Dualité dans le groupe de Grothendieck de la catégorie des représentations lisses de longueur finie d'un groupe réductif p-adique, Trans. Amer. Math. Soc. 347 (1995), 2179-2189.
    MathSciNet     CrossRef

  2. J. Bernstein, Draft of: Representations of p-adic groups.
    http://www.math.tau.ac.il/~bernstei/Publication_list/publication_texts/Bernst_Lecture_p-adic_repr.pdf

  3. J. Bernstein, Second adjointness for representations of p-adic reductive groups, preprint.

  4. C. J. Bushnell, Representations of reductive p-adic groups: localization of Hecke algebras and applications, J. London Math. Soc. (2) 63 (2001), 364-386.
    MathSciNet     CrossRef

  5. W. Casselman, Introduction to the theory of admissible representations of p-adic reductive groups, preprint.

  6. M. Hanzer and G. Muić, Rank one reducibility for metapletic groups via theta correspondence, Canad. J. Math. 63 (2011), 591-615.
    CrossRef

  7. M. Hanzer and G. Muić, Parabolic induction and Jacquet functors for metaplectic groups, J. Algebra 323 (2010), 241-260.
    MathSciNet     CrossRef

  8. M. Harris, S. S. Kudla, and W. J. Sweet, Theta dichotomy for unitary groups, J. Amer. Math. Soc. 9 (1996), 941-1004.
    MathSciNet     CrossRef

  9. S. S. Kudla, Notes on the local theta correspondence (lectures at the European School in Group Theory), 1996.
    http://www.math.toronto.edu/~skudla/castle.pdf.

  10. S. S. Kudla, On the local theta-correspondence, Invent. Math. 83 (1986), 229-255.
    MathSciNet     CrossRef

  11. S. S. Kudla, Splitting metaplectic covers of dual reductive pairs, Israel J. Math. 87 (1994), 361-401.
    MathSciNet     CrossRef

  12. C. Moeglin and M. Tadić, Construction of discrete series for classical p-adic groups, J. Amer. Math. Soc. 15 (2002), 715-786 (electronic).
    MathSciNet     CrossRef

  13. C. Moeglin, M.-F. Vignéras, and J.-L. Waldspurger, Correspondances de Howe sur un corps p-adique, Lecture Notes in Mathematics 1291, Springer-Verlag, Berlin, 1987.
    MathSciNet    

  14. G. Muić, On the structure of the full lift for the Howe correspondence of (Sp(n),O(V)) for rank-one reducibilities, Canad. Math. Bull. 49 (2006), 578-591.
    MathSciNet     CrossRef

  15. P. Perrin, Représentations de Schrödinger, indice de Maslov et groupe metaplectique, in: Noncommutative harmonic analysis and Lie groups (Marseille, 1980), Lecture Notes in Math. 880, Springer, Berlin, 1981, 370-407.
    MathSciNet    

  16. R. Ranga Rao, On some explicit formulas in the theory of Weil representation, Pacific J. Math. 157 (1993), 335-371.
    MathSciNet     CrossRef

  17. M. Tadić, Structure arising from induction and Jacquet modules of representations of classical p-adic groups, J. Algebra 177 (1995), 1-33.
    MathSciNet     CrossRef

  18. A. Weil, Sur certains groupes d'opérateurs unitaires, Acta Math. 111 (1964), 143-211.
    MathSciNet     CrossRef

  19. A. V. Zelevinsky, Induced representations of reductive p-adic groups. II. On irreducible representations of GL(n), Ann. Sci. École Norm. Sup. (4) 13 (1980), 165-210.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page